Jump to content

Valium/Taper/Other Questions.


Recommended Posts

I was on clonezepam for a year and then did a rapid taper off of it and jumped off at .25mg.  now I'm on 10mg of valium for sleep, does anyone have any info they can give me on valium? what to expect? I'm still shaking and exhausted and have been on it for 3 1/2 weeks.  My other question is: before all this benzo stuff i had a left sided headache on the left side of my head and it seems that my neuro has diagnosed it as muscle related..so when i was on clonezepam the headache wasnt there or throbbing if you want to cal it that, when i was off clonezepam for 4 months the left sided headache was throbbing like crazy.  when i decide to taper after I stabilize, which I haven't yet??? and need to know when i should expect to? does anyone know something i can take in place of a benzo to help with the let sided MUSCULAR HEADACHE?????? to make the taper process easier and have 1 less symptom.
Link to comment
Share on other sites

Hi there,

 

It sounds like you're heading in the right direction. I think your name is Zach, from having been in chat earlier when you were there, so I wish you all the best, Zach.

 

The veterans here will likely have good suggestions for you and how to get yourself stable and when you might be ready to begin your taper.

 

For the headache, I wonder is cool compresses or even a small ice pack covered with a soft cloth would help; it helps me and my husband who gets migraines, which are the reason he was prescribed benzos many years ago.

 

He and I are both tapering now, just beginning ourselves, and so grateful for BB and for this hope that I feel about getting off the benzos that I have come to depend on for sleep myself, and to let go my fear of insomnia.

 

Good wishes to you,

 

Grace Seeker

Link to comment
Share on other sites

I  c/t off of clonezepam  4 months ago and reinstated on valium 3 1/2 weeks ago, valium seems really good for sleep which is primarily what i need and for the left side muscular headache. My question is how long will it take to regain my energy from sleeping on V and for the tremors and body swaying to stop???
Link to comment
Share on other sites

I have only my experience with my set of circumstances to draw from. The dose of V for me for insomnia is a high dose, but I had a different situation coming into that. I was prescribed the V for insomnia and developed a tolerance for it along with alternating it with ambien and temazepam.

 

There are veterans here who are better equipped to give you insight on what you're going through right now, and I am sure you will receive input from someone else soon. They can give you suggestions and insight about where you're at re: the Klonopin c/t and about how the V is affecting you, and so on.

 

Depending on what time you go to bed, and what time you take the V, I would think, depending on your size and weight and whether you get exercise and are eating well, your energy will return, and you will find the strength to taper the V, if that is what I understood you to say you are heading for.

 

Best wishes,

 

Grace S~

Link to comment
Share on other sites

[a2...]

I took Valium for 11-1/2 years until April 2, and Xanax for two years before that. I know when I switched from Xanax to Valium I had to increase my dose for a few weeks for my body to adjust. I didn't have the luxury of slowly cutting down on Xanax and slowly adding Valium. I ended Xanax and started Valium and the change really required me to increase my dose in order to stabilize. That may be what is happening with you. You might try going up to 20 mg at night for a week or so and then down to 15 for a week and then down to 10 to see if that helps.

 

I hope this helps.

 

Me at Day 37 of a CT from 30 mg+ of Valium daily:  :o

Link to comment
Share on other sites

thanks, I think I will go up to 15mg tonight. Good idea, it seems like valium is more of a sleep aid than K and Xanax.  Would you agree? this is mainly for sleeping and left sided persistant daily muscular headache.
Link to comment
Share on other sites

thanks, I think I will go up to 15mg tonight. Good idea, it seems like valium is more of a sleep aid than K and Xanax.  Would you agree? this is mainly for sleeping and left sided persistant daily muscular headache.

 

Valium actually leads to less quality non REM sleep.  While it is initially welcome if you had been experiencing insomnia, it is not quality dream sleep in the long term.  Rather than going up to 15mg, I would see if you can get your doctor to prescribe 2mg pills and try 12mg first. A 5mg jump might be more than you "need" and could make you more groggy in the mornings.  I also do not agree with the idea mentioned above about going to 20mg for a week, then 15 and 10.  This forum recommends 10% cuts at most.  Part of your present issues today may be from jumping around in the past with the klon, tapering to .25, then the c/t, then going on 10mg valium... From here, if you are not doing well after three weeks at 10mg valium, I would ask your doctor about trying 12mg and maybe go up in 1mg increments per week until stable.  Others can weigh in on this as well.  You may not "need" 15mg, maybe just 12 which would be 3 less to taper in the future.  Larger amounts of valium may impact your memory and cause more cog fog in the long run. It also can lead to some depression. Yes, it is different than xanax and klonopin, but not "better" in the sense that all benzos have their downsides, as we all know.

 

I think you  mentioned on your other thread that you still have a couple glasses of wine a day.  No doubt you know that lcohol can negatively impact the sleep cycle, causing early morning wake ups plus it's not safe to be mixing with large amounts of valium.   I would seriously try to stop the alcohol consumption as it will complicate matters once you begin your taper, not to mention being dangerous and may be contributing to the other symptoms of shaking and fatigue.  If you have been drinking regularly for a while, you might wish to taper off the alcohol rather than all at once.  Check with your doctor.

 

Best,

 

V

Link to comment
Share on other sites

Today my chest is tight and legs are shaking, and hands. I literally feel like I'm dying. This is absolutely

Horrible. I must really have no tolerance to meds, I feel so

Sad and depressed. I was for months off K and now I'm back on V and am sleeping but not feeling better! The shaking, fatigue, etc. It's all terrible and every doc I go to thinks I'm crazy. Not sure what I should do!?? Does anyone have a doc in Chicago or Illinois that knows about this stuff???? Im getting married in July and can't even be excited because I feel like I'm dying!!!

Link to comment
Share on other sites

Hi Zach,

 

I just saw your post. I hope you're doing better... And that maybe you got some exercise in today with some deep breathing in the picture.

 

Did you see Vertigo's post before you took your dose last night? I really agree with what he said about not increasing the dosage from everything I have read and experienced myself.

 

I saw that Vertigo mentioned that you have another thread somewhere, which I have not seen, but I am trusting that you are getting some good suggestions and support there.

 

All good wishes for your healing and for you to know you will be okay.

 

Grace S~

Link to comment
Share on other sites

×
×
  • Create New...